News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: advair or seretide diskus


 cocai - Mon Sep 06, 2004 11:37 am

hi,..i had asthma attacks mostly because of stress and because im exposed to vehicular pollution in our area..my doctor told me to try advair..it works great..but when i stop for a week..i had severe attacks that i need to take it again..then i felt better.. before 2x a day then once a day..until gradually itotally stop using it..im very careful now ,avoid getting so worked out ..and if i feel the shortness of breath i take 2 puffs of ventolin..it works for me...but my worry is for my 7 yrs old son..ive have him take advair..once or twice a day..when hes particularly off to go non stop playing...he started last year..and just today i read in a mag that advair have possible systemic effects like growth retardation in children under 12... when before i ran out of advair ..my son started to have mild attacks..so eventually hes back on taking it..please advice anyone..thank you!
 Dr. Yasser Mokhtar - Mon Sep 06, 2004 11:48 am

User avatar Dear Cocai,

You have to take your son to a pediatrician right away and stop giving him medications that have potential serious side effects on your own without his doctor's advice.

Thank you very much for using our website http://doctorslounge.com

Yasser Mokhtar, M.D.
 cocai - Tue Sep 07, 2004 11:29 pm

thank you very much sir, actually my son pediatrician recommended it to me last year when my son was having frequent mild attacks ..(sometime every month) and some severe attacks that comes with fever..with that i was told to nebulize him with budecort nebule and combivent nebules then after the therapy then go back to advair. ..hes very playful for his age ,sometimes i cant avoid him from getting so tired from school ,imagine him coming home all sweaty like he ran all day and trying to catch his breath,so i give him advair once b4 going to school now.well except today..we hardly see my pedia anymore,..so i thought ,since its working and hes not having any attacks for a while..
after reading the leaflet..an of course from your advice..i think i should get some opinions from our pediatrician..im so worried :? .
 Dr. Yasser Mokhtar - Wed Sep 08, 2004 1:14 am

User avatar Dear Cocai,

We have to be really careful with the medications that we give to our children, reason being that some of them have the potential of causing serious side effects.

All prescription medications given to children have to be under medical supervision.

Systemic steroids have potential severe side effects both in children and adults.

Inhaled steroids on the other hand were thought not to have minimal systemic effects.

In children several studies were conducted on the effect of one of the inhaled steroids on growth in asthmatic children. These children were maintained on steroids for prolonged periods of time, so we are talking about long term use not every now and then, and the results were that inhaled steroids were found to cause growth delay. i think the thought that children pick up if the steroids are stopped, but i am not aware of any studies that confirm this putting in mind that i am not a pediatrician.

i don't think that there is anything to worry about for the time being.

Please, consult with your son's pediatrician before giving him any medications.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here